Medical

Implementing Beta Blockers and Hemodynamic Dosing Epinephrine for Cardiac Arrest

Epinephrine administration during a cardiac arrest has been a hot topic for quite some time. As I was creating the first cardiac arrest post (linked below), I began to think “why don’t we just administer a better medication?” Spending a stupid amount of time in the middle of the night for several weeks, I believe …

Implementing Beta Blockers and Hemodynamic Dosing Epinephrine for Cardiac Arrest Read More »

Should We Abandon Pharmacological Interventions in our Cardiac Arrest Patients?

This article was written for adult cardiac arrest patients which are non-traumatic and cardiac related, When we have a patient in cardiac arrest, what is our main goal? Is it to obtain return of spontaneous circulation (ROSC)? Well obviously yes, but our end goal is to have the patient neurologically intact at discharge. It’s become …

Should We Abandon Pharmacological Interventions in our Cardiac Arrest Patients? Read More »

The Benadryl TikTok Challenge: Diphenhydramine Overdoses

If you want to just listen to the blog, watch the youtube video listed below. There is a new challenge today that the youth are participating in… The Benadryl TikTok challenge. Just like the tidepod challenge, this is going to cause an increase in patients requiring emergent treatments. Let us get into what exactly Benadryl is because we need to know the mode …

The Benadryl TikTok Challenge: Diphenhydramine Overdoses Read More »

The Severe Asthmatic: Atrovent, Albuterol, Corticosteroids, Magnesium.. And Low-dose Ketamine…

To watch the lecture, click the YouTube Video! With patients experiencing severe asthma exacerbation you generally need to do four interventions: Administer oxygen Administer short acting beta-agonists (such as albuterol) Administer Atrovent Administer some type of corticosteroid such as Solumedrol So back in the pre-COVID days, we’ve all had that crashing asthmatic patient. You did …

The Severe Asthmatic: Atrovent, Albuterol, Corticosteroids, Magnesium.. And Low-dose Ketamine… Read More »

Opioid-Related/Naloxone- Induced Non-Cardiogenic Pulmonary Edema

A couple years ago, my partner and I responded to a patient in her early 20s.  Patient was reported to be unresponsive by her mother. Upon arrival, we noted that patient was lying supine on the living room floor. Patient was still unresponsive, breathing 2-4 times a minute, and cyanotic. A strong carotid pulse was …

Opioid-Related/Naloxone- Induced Non-Cardiogenic Pulmonary Edema Read More »